I have problems with my pituitary gland and this has caused insufficiency of cortisol from my adrenal glands. I am being treated with this with Hydrocortone but with this my testosterone levels is low as is my Free Androgen Index is also low. I am now on transdermal patch of testosterone to try to ignite my libido which has been non-exsistent for years. the dose of 300mg is not enough but my doctor does not want to up dosage. I would like to have a healthy sex life and my marriage is definitely suffering due to this. anyone got any answers to this for me?
How is your estrogen and your DHEA-S? When your doc tests your testosterone, does he test bio-available testosterone, and does the doc test sex binding hormones, LH, FSH, to get the entire pic of your androgens and how your body is using the testosterone?
Estrogen and testosterone and very very closely related - so it could be that your testosterone is simply converting over to estrogen instead of staying as testosterone. This cannot be controlled really - it just happens. I used to take estrogen after my hyst, and it all converted to testosterone! I needed the estrogen and I could not get a level at all - so you just don't know what you get. Another source of estrogen and testosterone is dhea - your adrenals put out this precursor hormone and again, it can convert to either. Signs of too much are acne and greasy skin. Has your doc suggested this supplement? It is otc in most countries and even a small amount may help.
i have just gave blood samples for SHBG but i dont know if the testosterone test is for bio-available or not, my doc not up to scratch on this hormone thing and my endo is all for keeping ;me in the dark, i wish i knew more about the whole system. I am on 50mg of DHEA DAILY which makes no difference at all and on fluoextine 30 mg and the testosterone patch but nothing seems to make any difference. moods are all over the place and depression can set in occassionally as nothing seems to change. My husband thinks its a rejection of him but it truly isnt and we are drifting apart as i stay away from him in case he gets the wrong idea! U seem very knowledgable about ;this whole thing I would need to meet u for a full day! I dont know if my endo is a neuro or not but he harks on about being part of the american association of endocrinologists often enough. thanks for replying
Alas, I learned the hard way - getting cruddy testing and taking forever to get diagnosed. When you get your labs, can you put cc patient and get a copy for yourself - or call the lab and get a copy?
Libido is a huge issue for us pit patients - you are not alone in that boat - and my hubby complains as well but I drag him to the doctor so he knows it is not me but it is still not a happy thing for either of us. I only take 25mg dhea - it makes me greasy.
Neuro-endos are in pituitary centers. Mostly treat pituitary disorders.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.